I’m a lifelong T1D who’s been on Lantus for years. Often have nighttime lows, sometimes based on exercise but no rhyme or reason. Use a Dexcom G6; A1C is 6.6 (lab tests match the CGM average). So pretty good… started using a Tresiba pen 4 days ago. The flatness during the day is great, but I’m crashing at least as much if not more during the night, even lowering the dose bit by bit, and realize most people take a few days to adjust to dosage changes. My diet has not changed, yet I feel bloated. There are no other medical conditions and I haven’t eaten a lot of salt. Is this what people feel like on Tresiba? And how/why can it cause weight gain? I also have a sample of Toujeo that have not tried. Which of the 3 do you like best, and why? I’d prefer not to split the dose. Also. Tresiba comes in a vial, and I still do old-fashioned injections (don’t use a pen) b/c use an injection device. Should I go back to the Lantus? After yrs of taking basal before bed, for the past few months have taken it around 9 a.m. Thx for any info!
I changed from Lantus to Tresiba several years ago. I love Tresiba and experience no side effects from it. It did not cause weight gain for me. I liked Lantus too. I couldn’t tolerate Toujeo although I can’t remember why.
I used to give Lantus in the morning and again
in the evening. I like only injecting Tresiba in the morning as soon as I get up usually around 7:00 am. It took me a little time to figure out how much I needed to take, but the dose hasn’t changed much over the last couple of years.
Marilyn Type 1 dx 1959 A1c 5.4
I switched from Lantus to Tresiba about a year ago and really like Tresiba. I switched because of insurance coverage changing which is their preferred brands.
Tresiba is not totally flat for me. But I myself find, that when I take it in the evening, that the peak in Tresiba activity in the predawn hours the next morning helps keep dawn phenomenon nicely controlled.
I think Tresiba is slightly more efficacious than Lantus. I had to lower my basal dose about 10% when switching. I think with any insulin switch you might have to tweak the dose for the new brand.
I did not know that Tresiba was now available in a vial, but I just googled it and I see you are ahead of me. I used syringes and vials for almost 40 years now, but I switched to using Tresiba in a pen when I started it last year and I’m fine with the pen (although I’m still learning some of the fine points of pen usage!)
I have had no problems with taking it. Numbers are good. Nancy50
It’s been 5 days. The Clarity report says: You had a pattern of significant lows between 12:45 AM and 7:30 AM. 6 low events. Every night I have to eat Chuckles at least 1-2. Getting really annoyed waking up and waiting for BS to rise, but not much. Like that Tresiba is flat, except for the early a.m. If take it at night, will there be any difference - so night lows would disappear? Not sure what to do. Keep lowering Humalog ratio/dose, and Tresiba is down to 11 from 13 Lantus. Doc said most people need to raise Tresiba dose. Thanks, everyone!
If you shift it to evening you may find the broad peak of Tresiba at a different time which works better for you. For me it definitely works better at night but YMMV.
If you are going hypo, don’t be afraid to adjust dose down again. Dose changes are expected when changing brands of insulin.
I agree with Tim, I would lower the Tresiba by a unit.
I like Lantus best for several reasons.
I gained weight while using Tresiba, and I’ve lost some of it since switching back to Lantus. Dose changes took too long to take effect on Tresiba. I had problems with lows in the early morning hours and spikes in the evenings. This occurred whether I did my shot in the evening or morning.
I prefer taking Lantus 2x/day. That matches my body’s basal needs better.
Since dx I’ve gained 20lb with tresiba. However I had lost about 45 at diagnosis so some of that is expected. I am the opposite of you however that I spike at night and crash in morning.
Debating on talking to my endo about switching to a dual dose lantus
Update on Tresiba. Still taking it around 9 a.m. Today is day 8 - have yet to inject it. Had even worse hypos while sleeping. Have sample of Toujeo - should I try it? Or go back to Lantus? Feel like have gained weight in just the 1 week of Tresiba, with no other changes in lifestyle. Odd. Any other suggestions? I like the flatness of Tresiba, but the lows in the night are keeping me awake, and G6 alarms are driving me nuts. Can turn it off (turn off bluetooth - great tip for when don’t want alarms, btw) but not sure that’s a good idea. Any/all suggestions would be appreciate - thank you, Tu community!
Did you try reducing your tresiba dose again?
I had the same problem, but when I lowered the dose I would go extremely high in the late afternoon. You could also try taking Levemir twice/day, and take less at night if you are having hypo problems. Tresiba is not for everyone, it works really well for some people and horrible for others due to its inflexibility. The body needs different amounts of insulin at different times, based on a million different factors most out of your control. This is why pumping makes sense, or at least a basal that can be adjusted frequently on MDI like Levemir or Lantus.
Pumping would make sense, except if someone looks at me, I bruise (sort of kidding, but not really). Pens give me bumps & I bleed. So… poor man’s pump + CGM for now.
I cut dose by 25% & took about 3 hrs. later than usual. Maybe this will help. CDE is going to look at Clarity report & help me fine tune. Lantus more predictable & settles in faster, but not flat. The flatness helps b/c of exercise not affecting it as much. Has anyone used/liked/disliked Toujeo? And Levemir vs. Lantus?